Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Having acidity, chest tightness, pain in chest and back. On neksium 40mg. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 319 Questions
Hi Doctor
I have been having acidity, chest tightness, pain in parts of the chest and back, burping for the past 3 weeks. I have had 2 ECGs to rule out any heart problems. I had Pantocid L for 10 days and felt much better - but the problem recurred after the medications were over. Now the doctor has put me on Neksium 40mg and Cintapro.
Posted Sun, 11 Nov 2012 in Digestion and Bowels
Answered by Dr. Om Lakhani 7 hours later

Thanks for writing in.

Acidity and burping is often due to what is known as Gastroesophageal reflux disease (GERD). Sometimes the reflux of the acid from the stomach goes to your food pipe which causes these symptoms.

Taking Pantocid- L for 10 days is not enough. You need to continue the medications for alteast 8 weeks for a complete response. Since you have been started now on Neksium and Cintapro .. I suggest you continue Nekisum for atleast 2 months. If the symptoms are not relived with once a day dose then you can take neksium twice a day for 2 months. Remember you need to take it for a longer period of time for complete therapeutic effect. A short course is helpful for only a short time.

Hope this has been helpful.


Dr. Om Lakhani
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor